MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRL 32MM LAT +4 50-52MM SZ E; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. TRL 32MM LAT +4 50-52MM SZ E; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71363253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, when the doctor utilized the liner trial after the reflection cup had been inserted, the thread of the liner trial was dropped off.The device broke inside of the patient but it was retrieved from the wound.
 
Additional Manufacturer Narrative
The trial liner assembly was returned and evaluated.A visual inspection found that the material around the proximal section of the through hole has failed.This failure released the screw and has created three separate pieces; all three pieces were returned.We recommend that all reusable instruments be routinely inspected for wear and damage so they may be replaced as necessary.Reviewing the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.A complaint history review revealed no additional complaints.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TRL 32MM LAT +4 50-52MM SZ E
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8020607
Report Number1020279-2018-02315
Device Sequence Number1640741
Product Code JDH
UDI-Device Identifier03596010512369
UDI-Public03596010512369
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71363253
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1